Cheng's eigenvalue comparison theorem

Cheng's eigenvalue comparison theorem In Riemannian geometry, Cheng's eigenvalue comparison theorem states in general terms that when a domain is large, the first Dirichlet eigenvalue of its Laplace–Beltrami operator is small. This general characterization is not precise, in part because the notion of "taglia" of the domain must also account for its curvature.[1] The theorem is due to Cheng (1975b) by Shiu-Yuen Cheng. Using geodesic balls, it can be generalized to certain tubular domains (Lee 1990).

Contenuti 1 Teorema 2 Guarda anche 3 Riferimenti 3.1 Citazioni 3.2 Bibliography Theorem Let M be a Riemannian manifold with dimension n, and let BM(p, r) be a geodesic ball centered at p with radius r less than the injectivity radius of p ∈ M. For each real number k, let N(K) denote the simply connected space form of dimension n and constant sectional curvature k. Cheng's eigenvalue comparison theorem compares the first eigenvalue λ1(BM(p, r)) of the Dirichlet problem in BM(p, r) with the first eigenvalue in BN(K)(r) for suitable values of k. There are two parts to the theorem: Suppose that KM, the sectional curvature of M, soddisfa {stile di visualizzazione K_{M}leq k.} Quindi {displaystyle lambda _{1}sinistra(B_{N(K)}(r)Giusto)leq lambda _{1}sinistra(B_{M}(p,r)Giusto).} The second part is a comparison theorem for the Ricci curvature of M: Suppose that the Ricci curvature of M satisfies, for every vector field X, {nome dell'operatore dello stile di visualizzazione {Ric} (X,X)gek k(n-1)|X|^{2}.} Quindi, with the same notation as above, {displaystyle lambda _{1}sinistra(B_{N(K)}(r)Giusto)geq lambda _{1}sinistra(B_{M}(p,r)Giusto).} S.Y. Cheng used Barta's theorem to derive the eigenvalue comparison theorem. Come caso speciale, if k = −1 and inj(p) = ∞, Cheng’s inequality becomes λ*(N) ≥ λ*(H n(-1)) which is McKean’s inequality.[2] See also Comparison theorem Eigenvalue comparison theorem References Citations ^ Chavel 1984, p. 77 ^ Chavel 1984, p. 70 Bibliography Bessa, G.P.; Montenegro, J.F. (2008), "On Cheng's eigenvalue comparison theorem", Atti matematici della Cambridge Philosophical Society, 144 (3): 673–682, doi:10.1017/s0305004107000965, ISSN 0305-0041. Chavel, Isacco (1984), Autovalori in geometria riemanniana, Pure Appl. Matematica., vol. 115, Stampa accademica. Cheng, Shiu Yuen (1975un), "Eigenfunctions and eigenvalues of Laplacian", Geometria differenziale (Proc. Simposi. Matematica pura., vol. XXVII, Stanford Univ., Stanford, Calif., 1973), Part 2, Provvidenza, RI: Società matematica americana, pp. 185–193, SIG 0378003 Cheng, Shiu Yuen (1975b), "Eigenvalue Comparison Theorems and its Geometric Applications", Matematica. Z., 143: 289–297, doi:10.1007/BF01214381. Lee, Jeffrey M. (1990), "Eigenvalue Comparison for Tubular Domains", Atti dell'American Mathematical Society, Società matematica americana, 109 (3): 843–848, doi:10.2307/2048228, JSTOR 2048228. McKean, Henry (1970), "An upper bound for the spectrum of △ on a manifold of negative curvature", Giornale di geometria differenziale, 4: 359–366. Lee, Jeffrey M.; Richardson, Ken (1998), "Riemannian foliations and eigenvalue comparison", Anna. Global Anal. Geom., 16: 497–525, doi:10.1023/UN:1006573301591/ Categorie: Theorems in Riemannian geometryChinese mathematical discoveries

Se vuoi conoscere altri articoli simili a Cheng's eigenvalue comparison theorem puoi visitare la categoria Chinese mathematical discoveries.

lascia un commento

L'indirizzo email non verrà pubblicato.

Vai su

Utilizziamo cookie propri e di terze parti per migliorare l'esperienza dell'utente Maggiori informazioni